i was on lithium for a few years one night i started having a jerking in both arms and blacking out having delusions and paranoid was put in the hospital the dr said i was not getting enough of oxygen to my brain a week stay in the hospital and they put in a pace maker and was taken off of lithium and put on tegertol now i dont need any mental medicine does a pace maker correct not enough of oxygen to brain or could the mental medicine couse oxygen not get to the brain what test would prove if i really need a pace maker i was taking lithium for manic depression and continue to get worse on lithium until i got the pace maker thank you
Dear Barbara, thank you for your question. Lithium can cause slow heart rhythms (termed bradycardias) to occur. If you were having bradycardia, then your heart may not have been beating fast enough to supply your brain with nutrients and oxygen. Thus, you had fainting spells. A pacemaker automatically causes a heartbeat if the heart rhythm is too slow and prevents fainting spells. From what you write, it sounds like you do need a pacemaker so I would not recommend any additional tests.
I hope you find this information useful. Information provided in the heart forum is for general purposes only. Only your physician can provide specific diagnoses and therapies. Please feel free to write back with additional questions. Good luck!
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter. The Heart
Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.